Alert archive / Utah / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Salt Lake City, UT

July 2, 201414 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 2, 2014, 3:10 AM MDT for 14 counties in Utah. It took effect at Jul 2, 2014, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2014, 3:10 AM MDT (09:10 UTC)
In effect from
Jul 2, 2014, 12:00 PM MDT
Expired
Jul 3, 2014, 12:00 AM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 135 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3726 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS85 KSLC 020910
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 AM MDT WED JUL 2 2014

UTZ497-498-022100-
/O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
MOJAVE DESERT-GRAND STAIRCASE-
310 AM MDT WED JUL 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 497 AND 498...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...
WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP
  OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS
  AFTERNOON AND THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL
  INCREASE THE LIKELIHOOD OF WILDFIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-022100-
/O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
COLOR COUNTRY WEST DESERT-
310 AM MDT WED JUL 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 495 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP
  AFTER NOON TODAY OVER THE HIGHER TERRAIN AND DRIFT OVER THE
  VALLEYS THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY
  LIGHTNING IS POSSIBLE.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL
  INCREASE THE LIKELIHOOD OF WILDFIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ488-493-494-022100-
/O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
MANTI NATIONAL FOREST-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
310 AM MDT WED JUL 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 488...493 AND 494 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 7000 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST 
  BELOW 7000 FEET...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS 
  BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS 
  BELOW 7000 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP
  OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING.
  FREQUENT DRY LIGHTNING IS POSSIBLE.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL
  INCREASE THE LIKELIHOOD OF WILDFIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-022100-
/O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
COLOR COUNTRY MOUNTAINS-
310 AM MDT WED JUL 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 496 BELOW 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 8000 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8000 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP
  OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING.
  FREQUENT DRY LIGHTNING IS POSSIBLE.

* OUTFLOW WINDS...

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL
  INCREASE THE LIKELIHOOD OF WILDFIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
833 
WWUS85 KSLC 020922 AAA
RFWSLC

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
322 AM MDT WED JUL 2 2014

UTZ497-498-022100-
/O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
MOJAVE DESERT-GRAND STAIRCASE-
322 AM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 497 AND 498...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP 
  OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS 
  AFTERNOON AND THIS EVENING. FREQUENT DRY LIGHTNING IS 
  POSSIBLE. 

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-022100-
/O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
COLOR COUNTRY WEST DESERT-
322 AM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 495 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP 
  AFTER NOON TODAY OVER THE HIGHER TERRAIN AND DRIFT OVER THE 
  VALLEYS THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY 
  LIGHTNING IS POSSIBLE. 

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ488-493-494-022100-
/O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
MANTI NATIONAL FOREST-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
322 AM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 488...493 AND 494 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST 
  BELOW 7000 FEET...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS 
  BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS 
  BELOW 7000 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP 
  OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. 
  FREQUENT DRY LIGHTNING IS POSSIBLE. 

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-022100-
/O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/
COLOR COUNTRY MOUNTAINS-
322 AM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONE 496 BELOW 8000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8000 FEET.

* THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP 
  OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. 
  FREQUENT DRY LIGHTNING IS POSSIBLE. 

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
247 
WWUS85 KSLC 022055
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MDT WED JUL 2 2014

UTZ498-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
GRAND STAIRCASE-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONE 498...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
498...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...
WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 498 GRAND STAIRCASE.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS
  WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS
  THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS
  REDEVELOPING AGAIN THURSDAY AFTERNOON.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ497-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
MOJAVE DESERT-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONE 497...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED HIGH BASED
  THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN
  AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. 

* WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN
  AND AROUND ANY THUNDERSTORMS THROUGH THIS EVENING. FOR THURSDAY
  AFTERNOON AND EVENING...SUSTAINED SOUTHWEST WINDS 10 TO 20 MPH
  WITH GUSTS TO 30 MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 8 AND 12 PERCENT
  ON THURSDAY.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
COLOR COUNTRY WEST DESERT-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONE 495 BELOW 6500 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW
6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED HIGH BASED
  THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN
  AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. 

* WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN
  AND AROUND ANY THUNDERSTORMS THROUGH THIS EVENING. FOR THURSDAY
  AFTERNOON AND EVENING...SUSTAINED SOUTHWEST WINDS 10 TO 20 MPH
  WITH GUSTS TO 30 MPH CAN BE EXPECTED.

* RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 9 AND 13 PERCENT
  ON THURSDAY.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ493-494-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 493 AND 494 BELOW 7000 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
493 AND 494 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 7000 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS 
  BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS 
  BELOW 7000 FEET.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS
  WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS
  THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS
  REDEVELOPING AGAIN THURSDAY AFTERNOON.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
COLOR COUNTRY MOUNTAINS-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONE 496 BELOW 8000 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
DRY THUNDERSTORMS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 496 BELOW 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 8000 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8000 FEET.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS
  WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS
  THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS
  REDEVELOPING AGAIN THURSDAY AFTERNOON.

* WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN
  AND AROUND ANY THUNDERSTORMS. IN ADDITION...SUSTAINED SOUTHWEST
  WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED ACROSS
  THE WESTERN PORTIONS THURSDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 9 AND 14 PERCENT
  ON THURSDAY.

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND
  GUSTY WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE
  THE LIKELIHOOD OF WILDFIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489-491-030600-
/O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/
SAN RAFAEL SWELL-SOUTHEAST UTAH-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
489 AND 491 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS
  WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS
  THURSDAY AFTERNOON AND EVENING. 

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ488-030600-
/O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/
MANTI NATIONAL FOREST-
255 PM MDT WED JUL 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONE 488 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST 
  BELOW 7000 FEET.

* THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS
  WILL DEVELOP OVER THE HIGHER TERRAIN THROUGH THIS EVENING.

* OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE 
  POSSIBLE IN AND AROUND ANY THUNDERSTORMS. 

* IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... 
  AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD 
  WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND
WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 1, 9:13 PM MDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 1, 9:13 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MDT TUE JUL 1 2014

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT SETTLING ACROSS THE
INTERIOR WEST WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND.
A GRADUAL INCREASE IN MOISTURE FROM THE SOUTH WILL BRING AN
INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS OVER
THE ENTIRE FORECAST AREA THE NEXT SEVERAL DAYS.

&&

.DISCUSSION...A SHORTWAVE LIFTING NORTHEAST ACROSS NORTHERN
CALIFORNIA THROUGH CENTRAL NEVADA HAS GENERATED AN INCREASING
AREA OF CONVECTION THIS EVENING A SECOND AREA OF SCATTERED
CONVECTION EXTENDS FROM SOUTHERN NEVADA SOUTHEAST INTO CENTRAL
ARIZONA. THIS SECOND AREA IS EMBEDDED WITHIN A FAIRLY MOIST
AIRMASS DEFINED BY PWAT VALUES RANGING FROM /.75 - 1.10/ INCHES.
THE CONVECTION TO THE SOUTH OF UTAH WILL LIKELY THIN OUT DURING
THE LATE EVENING WITH THE LOSS OF DAYTIME HEATING. THE CONVECTION
ACROSS NEVADA IS SUPPORTED BY DYNAMIC LIFT AND WILL LIKELY
CONTINUE TO SOME DEGREE OVERNIGHT. SOME OF THIS ACTIVITY COULD
SPILL INTO WESTERN UTAH...THOUGH THE AREAL COVERAGE WILL BE
ISOLATED AND PROBABLY REMAIN CLOSE TO THE NEVADA BORDER REGION.

THE CENTER OF THE UPPER HIGH WILL TAKE UP A POSITION NEAR THE
4-CORNERS REGION LATE WEDNESDAY OR WEDNESDAY NIGHT...THEN REMAIN
THE DOMINANT FEATURE ON THROUGH THE UPCOMING WEEKEND. THE BIGGEST
ISSUE IN THE FORECAST WILL BE THE EVOLUTION OF THE MOISTURE FIELD
AND THE IMPACT ON CONVECTION THE NEXT SEVERAL DAYS. TREND IN THE
MODEL GUIDANCE THE PASSED COUPLE OF DAYS HAS BEEN TO INCREASE THE
MAGNITUDE OF THE PWAT VALUES...AND TO ADVECT THEM FURTHER AND
FASTER INTO UTAH LATE IN THE WEEK.

CONCERN WITH THE CURRENT FORECAST IS THE IDEA THAT THE MAIN
IMPACT FROM CONVECTION WILL BE WINDS WITH MINIMAL PRECIP.
CONSIDERING THE RELATIVELY LIGHT MEAN LAYER WINDS AND THE
GRADUALLY INCREASING AVAILABLE MOISTURE...WOULD HAVE TO THINK
THAT A BETTER CHANCE OF RAIN EXISTS. THIS IN TURN WOULD MAKE
FLASH FLOODING SOMETHING TO CONSIDER BY LATE IN THE WEEK THROUGH
THE WEEKEND.

ISSUED AN EARLIER UPDATE TO ADDRESS THUNDERSTORMS OVER THE SOUTH
AND WEST. REMAINDER OF THE FORECAST WITH THE HOT TEMPS THE NEXT
COUPLE OF DAYS LOOKS GOOD FOR NOW.

&&

.AVIATION...THUNDERSTORM ACTIVITY ACROSS CENTRAL NEVADA THIS
EVENING WILL SPREAD INCREASING MID/HIGH CLOUDS INTO THE KSLC
TERMINAL AREA AFTER 06Z. THUNDERSTORMS ARE NOT EXPECTED TO REACH
THE TERMINAL OVERNIGHT. LIGHT NORTH WINDS AT 03Z WILL GRADUALLY
WORK AROUND TO THE SOUTH-SOUTHEAST AFTER 04Z

&&

.FIRE WEATHER...MOISTURE OVER SOUTHERN UTAH THIS AFTERNOON WILL
CONTINUE TO SPREAD NORTH THROUGH THURSDAY. THIS WILL INCREASE THE
COVERAGE OF MOSTLY DRY THUNDERSTORMS ACROSS THE FIRE DISTRICT THE
NEXT FEW DAYS. THESE STORMS WILL BE ACCOMPANIED BY THE THREAT OF
GUSTY OUTFLOW WINDS. OTHERWISE...TEMPERATURES WILL CONTINUE TO RISE
SIGNIFICANTLY THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILDS OVER
THE AREA FOLLOWED BY INCREASING SOUTHWEST FLOW. ISOLATED CRITICAL
FIRE WEATHER CONDITIONS MAY EXIST ACROSS PORTIONS OF SOUTHERN UTAH
THURSDAY WHERE IT WILL BE HOT...DRY AND LOCALLY BREEZY. A STRONGER
MOISTURE SURGE APPEARS TO BE ON TAP FOR SOUTHERN UTAH FOR THE
BEGINNING OF NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:55 PM MDTRed Flag WarningSLCBeaver, Box Elder, Carbon, Davis, Emery, Garfield and 12 more31 hr

Nearby

Red Flag Warnings in Utah, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.